MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 27050XA

KARL STORZ SE & CO. KG 27050XA
Model Number 27050XA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the inner sheath bayonet is easy to break in the process of use, and the hospital is damaged more, and the subsequent operation cannot be carried out normally.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d4.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the device in question was not returned to karl storz tuttlingen.Therefore, a technical inspection is not possible.The evaluation of the data provided revealed the following: pictures of the customer provided for a similar complaint (b)(4) show clearly recognizable breakage of the inner shaft.The exact cause of the defect cannot be determined for article (b)(4) (inner sheet, for 27050 sl) because the sheat is not provided to us despite multiple written requests for a cause analysis.It can be seen from the photo sent to us that the proximal end has inner broken parts.Therefore, an evaluation was created with the assumption of a broken connection.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the technical investigation of the returned product, the following was found: distal end: · damage to the ceramic beak with visible thermal effects.· cracks in the ceramic, likely due to thermal stress.Rear area of the item: · presence of contamination and corrosion.· material cracks indicating structural weakening.The combination of thermal damage and material cracks indicates that the item was either exposed to excessive thermal stress or improper use/cleaning.The corrosion observed could have been caused by insufficient drying or chemical influences during processing.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
27050XA
Common Device Name
27050XA
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20668131
Report Number9610617-2024-00449
Device Sequence Number8208325
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Device Lot NumberYM04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/20/2024
12/02/2024
01/07/2025
10/09/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/21/2024
12/05/2024
01/14/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown